An introduction to Schur polynomials

An introduction to Schur polynomials

Amritanshu Prasad – GJM, Volume 4, Issue 2 (2019), 62-84.

This is a self-contained account of the theory of Schur polynomials, leading up to a proof of the Littlewood-Richardson rule. It has been attempted to give the simplest, most elegant known proofs of all results along the way. The way the RSK correspondence is introduced and then used to prove the Littlewood-Richardson rule in this article is new.

Categories: Issue2, 2019


Received: May 16, 2019
Accepted: October 14, 2019


Amritanshu Prasad
The Institute of Mathematical Sciences, Chennai,
and Homi Bhabha National Institute, Mumbai, India.